Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 259, NWS Denver/Boulder, CO

September 22, 2014Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 22, 2014, 5:46 PM MDT for Washington County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2014, 5:46 PM MDT (23:46 UTC)
Expired
Sep 22, 2014, 6:15 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Washington County, CO

The radar

The Denver radar (KFTG), 123 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS55 KBOU 222346
SVRBOU
COC121-230015-
/O.NEW.KBOU.SV.W.0259.140922T2346Z-140923T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
546 PM MDT MON SEP 22 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WASHINGTON COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 615 PM MDT

* AT 546 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  ARICKAREE SCHOOL...OR 23 MILES SOUTH OF AKRON...MOVING EAST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN WASHINGTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3976 10326 3993 10319 3993 10291 3975 10292
TIME...MOT...LOC 2346Z 271DEG 16KT 3984 10308 

HAIL...1.25IN
WIND...60MPH

$$

RPK
2 follow-up statements
200 
WWUS55 KBOU 222358
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
558 PM MDT MON SEP 22 2014

COC121-230015-
/O.CON.KBOU.SV.W.0259.000000T0000Z-140923T0015Z/
WASHINGTON CO-
558 PM MDT MON SEP 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN WASHINGTON COUNTY...

AT 558 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ARICKAREE SCHOOL...OR 24 MILES SOUTHWEST OF YUMA...MOVING EAST AT 20
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WASHINGTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3976 10326 3993 10319 3993 10291 3975 10292
TIME...MOT...LOC 2358Z 271DEG 16KT 3984 10301 

HAIL...1.00IN
WIND...60MPH

$$

RPK
778 
WWUS55 KBOU 230015
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
615 PM MDT MON SEP 22 2014

COC121-230024-
/O.EXP.KBOU.SV.W.0259.000000T0000Z-140923T0015Z/
WASHINGTON CO-
615 PM MDT MON SEP 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 615 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3976 10326 3993 10319 3993 10291 3975 10292
TIME...MOT...LOC 0013Z 271DEG 16KT 3984 10301 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 1:40 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 22, 1:40 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
140 PM MDT MON SEP 22 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 140 PM MDT MON SEP 22 2014

UPPER LOW WILL MOVE ACROSS WYOMING THROUGH TONIGHT AS THE
SOUTHERN EXTENT OF THE LOW SWEEPS ACROSS NORTHERN COLORADO. THERE
IS A 60KT JET STREAK ASSOCIATED WITH THE WAVE ACROSS NORTHWEST
COLORADO AND THIS IS AIDING THUNDERSTORM DEVELOPMENT EARLY THIS
AFTERNOON. MODEL QG FIELDS SHOWING WEAK ASCENT THROUGH THIS
EVENING THEN GRADUALLY SUBSIDENCE MOVES IN LATER TONIGHT AND
TUESDAY AS AIRMASS DRIES.

A LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE FRONT
RANGE EARLY THIS AFTERNOON AND WILL CONTINUE TO SPREAD EASTWARD
ONTO THE PLAINS DURING THE AFTERNOON. STORMS WILL GATHER STRENGTH
AS THEY MOVE EASTWARD INTO AREA WITH BETTER SHEAR AND MOISTURE.
GIVEN DEWPOINTS NOW IN THE 50S ACROSS MUCH OF THE PLAINS...SURFACE
BASED CAPES INCREASING TO 1000-1500J/KG. STILL A GRADUAL LACK OF
STRONG HEATING WILL KEEP MOST STORMS UNDER SEVERE LIMITS.
HOWEVER...GIVEN BETTER SHEAR PROFILE FURTHER EAST...MIGHT SEE AN
ISOLATED SEVERE STORM.

BEHIND THE TROF LATER TNT...A BIT OF MOUNTAIN WAVE DEVELOPS WITH
SOME DOWNSLOPE WINDS DEVELOP OVER THE FRONT RANGE. WILL INDICATED
SOME CLOUDS AND WINDS WITH THIS FEATURE. FOR TUESDAY
AFTERNOON...LIMITED MOISTURE AND INSTABILITY MAY BE ENOUGH TO
DEVELOP A FEW SHOWERS OVER MOUNTAINS AND HIGHER TERRAIN.
TEMPERATURES WILL BE WARMER ON TUESDAY WITH MORE SUNSHINE
AVAILABLE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 140 PM MDT MON SEP 22 2014

UPPER TROUGH CONTINUES TO SLIDE EAST AWAY FROM THE
COLORADO FRONT RANGE TUESDAY NIGHT AS AN UPPER RIDGE BUILDS TO OUR
SOUTHWEST. A DRIER AND WARMER NORTHWEST FLOW ALOFT MOVES OVER THE
AREA OVERNIGHT AND WEDNESDAY AS THE UPPER RIDGE REACHES
NORTHEASTWARD ACROSS COLORADO AND NORTHERN GREAT PLAINS. THERE IS
STILL AN OUTSIDE CHANCE THAT STRONG DAYTIME HEATING AND A MODESTLY
MOIST SELY LOW-LEVEL FLOW COULD SPARK A FEW STRAY SHOWERS OR T-
STORMS OVER THE HIGHER TERRAIN IN JEFFERSON...DOUGLAS...PARK AND
SUMMIT COUNTIES LATE ON WEDNESDAY. OTHERWISE A DRY AND VERY WARM DAY
ON TAP FOR EVERYWHERE ELSE. TEMPERATURE GUIDANCE INDICATES HIGHS
GENERALLY 6-12F ABOVE AVERAGE ON WEDNESDAY. CAN/T ARGUE WITH THAT.
THE UNSEASONABLY WARM AND DRY WEATHER IS LIKELY TO PERSIST THROUGH
THURSDAY AS THE CORE OF A 591 DECAMETER HIGH TRACKS NORTHEASTWARD
ACRS THE STATE. THURSDAY APPEARS EVEN DRIER AND SLIGHTLY WARMER
ACCORDING TO THE GFS AND ECMWF WITH STRONG MID-LEVEL SUBSIDENCE.
WHEREAS THE NAM SHOWS THIS WARM CORE RIDGE CLOSING OFF NORTHEAST OF
COLORADO DURING THE DAY. THIS OPENS THE DOOR TO A BATCH OF
SUBTROPICAL MOISTURE POOLING OVER ERN ARIZONA/WRN NEW MEXICO. NAM
SHOWS SOME OF THIS MOISTURE MEANDERING NWRD UP ALONG THE SPINE OF
THE ROCKIES AND OVER SWRN PORTION OF THE FCST AREA BY THURSDAY
AFTERNOON. NAM INDICATES POCKETS OF LIGHT QPF IN THIS AREA. THE
LATEST RUN OF THE CANADIAN MODEL LOOKS ABOUT THE SAME...ALTHOUGH IT
KEEPS THE PRECIP SOUTH OF THE CWA ON THURSDAY.

ON FRIDAY...THE UPPER RIDGE CLOSES OFF AS IT CONTINUES ITS
NORTHEASTWARD MIGRATION OVER THE NRN GREAT PLAINS/SRN CENTRAL
CANADA. FLOW ALOFT OVER COLORADO BECOME PREDOMINANTLY SWLY IN
ADVANCE OF A DEEPENING UPPER TROUGH PLOWING INTO THE WEST COAST. GFS
SHOWS SUBTROPICAL MOISTURE POOLED OVER ARIZONA/NEW MEXICO AT THAT
TIME SPREADING NWRD OVER ERN UTAH AND WRN/SWRN COLORADO DURING THE
DAY. WHILE AREAS EAST OF THE MTNS APPEAR TO REMAIN DRY. MODEL
GUIDANCE CONTINUES AN UPWARD TREND IN TEMPERATURES ON FRIDAY.
HOWEVER SHOULD THIS MOISTURE/CLOUD COVER ARRIVE EARLIER THAN
PREDICTED...TEMPS MAY NOT GET AS WARM AS THOSE ON THURSDAY.

OVER THE WEEKEND...MOISTURE SPREADS NORTHWARD FROM THE DESERT
SOUTHWEST IN ADVANCE OF A DEEP UPPER TROUGH WHICH THE GFS SHOWS
CLOSING OFF OVER SRN IDAHO/NRN UTAH BY SUNDAY. EARLIER MODEL RUNS
SHOWED THIS HAPPENING FARTHER SOUTH OVER SOUTH CENTRAL PORTIONS OF
THE GREAT BASIN AND ABOUT 12 HRS EARLIER. AT ANY RATE...DURING THE
WEEKEND SHOULD SEE A GRADUAL TREND TOWARDS COOLER AND WET CONDITIONS
BEGINNING IN THE MTNS AND HIGH VALLEYS ON SATURDAY AND OUT ACRS THE
PLAINS OF NERN COLORADO ON SUNDAY. BY EARLY NEXT WEEK...MODELS SHOW
THE CLOSED UPPER LOW LIFTING NERWD OVER THE NRN ROCKIES/NRN GREAT
PLAINS WHICH POSITIONS A SWATH OF DRY...STABLE AIR OVER OUR FCST
AREA. DETAILS REMAIN FUZZY THAT FAR OUT. SO WILL GO WITH A SLIGHT
CHANCE OF PRECIP MAINLY FOR THE MTNS AND HANG ONTO THE NEAR SEASONAL
TEMPERATURES OFFERED BY MODEL GUIDANCE.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON)
ISSUED AT 140 PM MDT MON SEP 22 2014

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER TERMINALS THROUGH
LATE AFTERNOON...THEN DIMINISHING CHANCES BY EARLY EVENING.
CURRENT SOUTHEAST WINDS WILL BECOME VARIABLE AND GUSTY WITH
SHOWERS...BEFORE SHIFTING EAST AND SOUTHEAST THIS EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ENTREKIN
LONG TERM...BAKER
AVIATION...ENTREKIN
Hazardous weather outlook, Sep 22, 10:25 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1025 AM MDT MON SEP 22 2014

COZ030>051-231630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1025 AM MDT MON SEP 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS WILL DECREASE ACROSS THE NORTHEAST PLAINS
TOWARDS THE NOON HOUR. HOWEVER...SCATTERED THUNDERSTORMS WILL
DEVELOP OVER THE MOUNTAINS BY LATE MORNING AND SPREAD OVER THE
PLAINS THIS AFTERNOON AND EVENING. A FEW STORMS ON THE PLAINS
COULD BECOME SEVERE...ESPECIALLY EAST OF THE DENVER AREA WHERE THE
INSTABILITY AND SHEAR ARE GREATEST. EXPECT WIND GUSTS TO 60
MPH...HAIL...AND BRIEF HEAVY RAIN WITH THE STRONGER STORMS. THE
STORMS WILL MOVE OUT OF THE STATE THIS EVENING THOUGH THERE COULD
STILL BE SOME SHOWERS MAINLY NEAR THE NORTHERN BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE TAIL END OF AN UPPER LEVEL WEATHER DISTURBANCE WILL PASS BY
NORTHEAST COLORADO ON TUESDAY...POSSIBLY RESULTING IN THE FEW RAIN
SHOWERS AND/OR THUNDERSTORMS FOR THE FAR NORTHEAST PLAINS. ANY
RAINFALL SHOULD BE LIGHT AND SPOTTY. DRY AND WARMER CONDITIONS
WILL THEN RETURN FOR THE REMAINDER OF THE WEEK UNDER A STRONG
RIDGE OF HIGH PRESSURE. BY NEXT WEEKEND...PARTS OF THE OUTLOOK
AREA MAY AGAIN SEE SHOWERS AND THUNDERSTORMS WITH MOIST AND
UNSTABLE AIR SPREADING UP INTO STATE IN ADVANCE OF THE NEXT
PACIFIC STORM SYSTEM MOVING ACROSS THE GREAT BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 2
PM.

ENTREKIN/BAKER

In the hours before

Special weather statement, Sep 22, 4:22 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT MON SEP 22 2014

COZ048-222245-
LOGAN COUNTY CO-
422 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN COUNTY UNTIL
445 PM MDT...

AT 422 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PROCTOR...OR 19 MILES NORTHEAST OF STERLING...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CROOK...PROCTOR AND TWIN BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4068 10301 4088 10304 4093 10271 4071 10272
TIME...MOT...LOC 2222Z 259DEG 13KT 4079 10288

RPK
Special weather statement, Sep 22, 5:03 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
503 PM MDT MON SEP 22 2014

COZ049-222330-
WASHINGTON COUNTY CO-
503 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL
530 PM MDT...

AT 503 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF ELBA...OR 10 MILES SOUTH OF AKRON...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3993 10327 4009 10325 4011 10301 3995 10301
TIME...MOT...LOC 2303Z 263DEG 13KT 4002 10315

RPK
Local storm report, Sep 22, 5:35 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
535 PM MDT MON SEP 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             2 NNW LONE STAR         40.38N 102.86W
09/22/2014  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

&&

JK
Special weather statement, Sep 22, 5:42 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
542 PM MDT MON SEP 22 2014

COZ051-230015-
PHILLIPS COUNTY CO-
542 PM MDT MON SEP 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHILLIPS COUNTY
UNTIL 615 PM MDT...

AT 542 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF HAXTUN...OR 16 MILES NORTHWEST OF HOLYOKE...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAXTUN AND FAIRFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4062 10239 4062 10266 4074 10264 4074 10238
TIME...MOT...LOC 2342Z 273DEG 13KT 4070 10258

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 4:22 PM MDTSpecial Weather StatementBOULogan23 min
Sep 22, 4:40 PM MDTAreal Flood AdvisoryBOULogan95 min
Sep 22, 4:49 PM MDTAreal Flood AdvisoryBOUWashington86 min
Sep 22, 5:03 PM MDTSpecial Weather StatementBOUWashington27 min
Sep 22, 5:13 PM MDTSevere Thunderstorm WarningBOUWashington32 min
Sep 22, 5:42 PM MDTSpecial Weather StatementBOUPhillips33 min
Sep 22, 5:49 PM MDTAreal Flood AdvisoryBOUWashington86 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.